Alert archive / Texas / Tornado Warnings in 1996
Tornado Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Feb 27, 1996, 11:33 AM CST for Red River County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 1996, 11:33 AM CST (17:33 UTC)
- Expired
- Feb 27, 1996, 12:15 PM CST
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 271733 TORSHV TXC387-271815- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 AM CST TUE FEB 27 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1215 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST TEXAS ...RED RIVER COUNTY AT 1131 AM CST NATIONAL WEATHER SERVICE RADAR INDICATED A POSSIBLE DEVELOPING TORNADO 5 MILES WEST OF BOGATA OR ABOUT 15 MILES SOUTHWEST OF CLARKSVILLE MOVING NORTHEAST AT 35 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Feb 27, 9:40 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 27, 9:40 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME... NATIONAL WEATHER SERVICE SHREVEPORT LA 940 AM CST TUE FEB 27 1996 SHOWERS AND THUNDERSTORM ACTIVITY BEGINNING TO PICK UP ACROSS NE TX AND SE OK. 88D INDICATING RAINFALL OVER 1/2 INCH PER HOUR SE OK...AND ARE ASSOCIATED WITH COLD FRONT. FRONT WILL MOVE SLOWLY THROUGH CWA AND CLEAR AREA AROUND MIDNIGHT. ENTIRE CWA ALSO UNDER SLIGHT RISK OF SVR. WILL KEEP CLOSE EYE OUT FOR STORMS ALONG FRONTAL ZONE AS WELL AS AREAS WITH BREAKS IN CLOUDS...ESPECIALLY WHERE TEMPERATURES REACH NEAR 80. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:53 AM CST | Severe Thunderstorm Warning | SHV | Red River | 37 min |
| Feb 27, 12:14 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 31 min |
| Feb 27, 12:20 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 25 min |
| Feb 27, 12:29 PM CST | Severe Thunderstorm Warning | SHV | Titus | 31 min |
| Feb 27, 1:58 PM CST | Severe Thunderstorm Warning | SHV | Smith | 47 min |
| Feb 27, 2:07 PM CST | Tornado Warning | SHV | Smith | 53 min |
| Feb 27, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 48 min |
| Feb 27, 2:36 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 39 min |
| Feb 27, 2:50 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 40 min |
| Feb 27, 3:05 PM CST | Tornado Warning | SHV | Harrison | 40 min |
| Feb 27, 3:25 PM CST | Tornado Warning | SHV | Marion | 35 min |
Nearby
Tornado Warnings in Texas, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.